MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.Glares.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zmb00 18.5 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2014.The patient complained that immediately after the implantation she had floaters, blurriness, and halos.Reportedly, the patient went back to the doctor who then performed laser in both her eyes, which resolved the floaters.However, the blurriness and halos are still present.Also, the patient complains that she constantly must blink while driving just to see and does not drive at night any longer due to the halos.In follow up it was learned that the patient has been going back and forth to doctor for follow-up but to no avail.Last follow-up was when the doctor did laser which helped but only with the floaters.The blurriness, halos/glares are still present.The right eye is not as bad as the left eye but both are experiencing the same thing.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Correction: it was incorrectly noted that the operative eye was the left eye of the initial mdr report.The correct operative eye is the right eye.The event should have been reported as follows: it was reported that a zmb00 18.5 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2014.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6950660
Report Number9614546-2017-00981
Device Sequence Number1208612
Product Code MFK
UDI-Device Identifier05050474535596
UDI-Public(01)05050474535596(17)180323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/23/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer10/20/2017
01/08/2018
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date11/15/2017
02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;